# SDR CA110427016

- Difficulty date: April 21, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 172H
- Aircraft time: 3,799 hours
- Engine: Frnkln 6A350C2
- System (JASC): 7310 · Engine Fuel Distribution
- Part: Line
- Condition: Chafed
- Location: Fuel System
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING A FLOATS TO WHEELS CHANGE OVER, A RIGID FUEL LINE WAS DISCOVERED CHAFED THRU 98 PERCENT OF THE WALL THICKNESS.  THE CHAFE MEASURED 1" LONG BY .3750" LONG. THE LINE WAS THE MAIN ENGINE FUEL FEED LINE FROM THE FUEL SELECTOR VALVE TO THE FIREWALL. THE LINE HAD BEEN CHAFING ON THE NOSE GEAR STEERING ROD OVER A LONG PERIOD OF TIME.  IT WAS DISCOVERED AS THE STEERING ROD WAS BEING INSTALLED ONTO THE RUDDER PEDAL. INVESTIGATION AFTER THE REMOVAL OF THE LINE REVEALED THAT AT THE LINE WALLS THINNEST SECTION, ONLY SLIGHT PRESSURE FROM A SCREW DRIVER PENETRATED THE SIDE WALL. UNABLE TO PROVIDE ANY CYCLE OR TAT/TSO INFORMATION FROM THE TECH RECORDS.
